• Users Online: 391
  • Home
  • Print this page
  • Email this page
Home About us Editorial board Search Ahead of print Current issue Archives Submit article Instructions Contacts Login 
CASE REPORT
Year : 2017  |  Volume : 37  |  Issue : 3  |  Page : 113-116

A fatal case of drug reaction with eosinophilia and systemic symptom syndrome associated with cytomegalovirus reactivation


1 Department of Internal Medicine, National Defense Medical Center, Tri-Service General Hospital, Taipei, Taiwan, ROC
2 Department of Internal Medicine, National Defense Medical Center, Tri-Service General Hospital; Department of Internal Medicine, Division of Nephrology, Tri-Service General Hospital, Taipei, Taiwan, ROC
3 Department of Internal Medicine, National Defense Medical Center, Tri-Service General Hospital; Department of Internal Medicine, Division of Gastroenterology, National Defense Medical Center, Tri-Service General Hospital, Taipei, Taiwan, ROC

Correspondence Address:
Tsai-Yuan Hsieh
Department of Internal Medicine, Division of Gastroenterology, National Defense Medical Center, Tri-Service General Hospital, 325, Sector 2, Cheng-Kung Road, Neihu 114, Taipei, Taiwan, ROC. Tel: +866-2-87927409; Fax: +866.2-87927139
ROC
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/jmedsci.jmedsci_61_16

Rights and Permissions

Drug reaction with eosinophilia and systemic symptom (DRESS) syndrome is a severe adverse drug-induced reaction. Diagnosing DRESS syndrome is also challenging due to the diversity of cutaneous eruption and the organs involved. Here, we described an 88-year-old Chinese woman who developed DRESS syndrome under combined therapy of nonsteroidal anti-inflammatory drugs (NSAIDs) and chlormezanone (CM) accompanied with cytomegalovirus reactivation. DRESS syndrome should be highly suspected in patients with symptoms, including skin rash, fever, liver involvement, hypereosinophilia, and lymphadenopathy, especially coexisted with reactivation of the cytomegalovirus. Early withdrawal of the culprit drug is necessary once the diagnosis is established.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1628    
    Printed28    
    Emailed0    
    PDF Downloaded140    
    Comments [Add]    
    Cited by others 1    

Recommend this journal